uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Dynamics of Collective Decisions in a Time-Dependent Environment
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2014 (English)In: International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, ISSN 0218-1274, Vol. 24, no 8, 1440010- p.Article in journal (Refereed) Published
Abstract [en]

The field of dynamical systems had been revolutionized by the seminal work of Leonid Shil'nikov. As a tribute to his genius we analyze in this paper the response of dynamical systems to systematic variations of a control parameter in time, using a normal form approach. Explicit expressions of the normal forms and of their parameter dependences are derived for a class of systems possessing multiple steady-states associated to collective choices between several options in group-living organisms, giving rise to bifurcations of the pitchfork and of the limit point type. Depending on the conditions, delays in the transitions between states, stabilization of metastable states, or on the contrary enhancement of the choice of the most rewarding option induced by the time dependence of the parameter are identified.

Place, publisher, year, edition, pages
2014. Vol. 24, no 8, 1440010- p.
Keyword [en]
Normal forms, dynamical bifurcations, collective behavior, mathematical biology
National Category
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-233604DOI: 10.1142/S0218127414400100ISI: 000341494900011OAI: oai:DiVA.org:uu-233604DiVA: diva2:753883
Available from: 2014-10-09 Created: 2014-10-07 Last updated: 2017-12-05Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Nicolis, Stamatios C.

Search in DiVA

By author/editor
Nicolis, Stamatios C.
By organisation
Department of Mathematics
In the same journal
International Journal of Bifurcation and Chaos in Applied Sciences and Engineering
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 333 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf